Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 7, NWS Riverton, WY

April 27, 20104 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Apr 27, 2010, 8:00 PM MDT for 4 counties in Wyoming. It took effect at Apr 27, 2010, 9:00 PM MDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2010, 8:00 PM MDT (02:00 UTC)
In effect from
Apr 27, 2010, 9:00 PM MDT
Expired
Apr 28, 2010, 6:00 AM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:46 AM MDTNON-TSTM WND GST 646 W Lander, WY
Apr 28, 2:25 AM MDTNON-TSTM WND GST 58Big Piney, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3334 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WWUS75 KRIW 280200
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
800 PM MDT TUE APR 27 2010

...HIGH WINDS TO IMPACT PARTS OF CENTRAL WYOMING TONIGHT...

.THE COMBINATION OF VERY STRONG MOUNTAIN TOP WINDS AND AN
INCREASING SURFACE PRESSURE GRADIENT WILL COMBINE TO PRODUCE HIGH
WINDS BETWEEN LANDER AND JEFFREY CITY LATER THIS EVENING THROUGH
ABOUT SUNRISE WEDNESDAY. ALSO STRONG WIND SPEEDS WILL OCCUR ALONG
THE EAST SLOPES OF THE WIND RIVER MOUNTAINS...INCLUDING AROUND
SOUTH PASS.

WYZ018-281200-
/O.UPG.KRIW.HW.A.0008.100428T0300Z-100428T1200Z/
/O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
800 PM MDT TUE APR 27 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...A SOUTHWEST WIND WILL INCREASE DRAMATICALLY
  AFTER 9 PM. AREAS CLOSER TO THE MOUNTAINS WILL SEE THE HIGHEST
  WIND SPEEDS AND GUSTS. THE STRONG WIND SHOULD DECREASE BY 6 AM
  WEDNESDAY.

* WIND...PERIODS OF SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AT
  OR ABOVE 60 MPH WILL OCCUR FROM 9 PM UNTIL EARLY MORNING.

* IMPACTS...TRAVELLERS BETWEEN LANDER AND FORT WASHAKIE ALONG
  HIGHWAY 287 WILL EXPERIENCE STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE ITEMS
ON YOUR PROPERTY AS WELL. 

&&

$$

WYZ019-281200-
/O.UPG.KRIW.HW.A.0008.100428T0300Z-100428T1200Z/
/O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
800 PM MDT TUE APR 27 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...A SOUTHWEST WIND WILL INCREASE DRAMATICALLY
  AROUND 9 PM THIS EVENING AND WILL REACH HIGH WIND SPEEDS DURING
  THE NIGHT...THROUGH ABOUT 6 AM WEDNESDAY.

* WIND...PERIODS OF SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER
  60 MPH WILL OCCUR.

* IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN BEAVER RIM AND
  JEFFERY CITY AND HIGHWAY 135 BETWEEN BEAVER RIM AND SWEETWATER
  STATION WILL BE HAMPERED BY THE HIGH WINDS. RESIDENTS SHOULD SECURE
  ANY LOOSE OUTDOOR FURNITURE OR OTHER ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ015-281200-
/O.NEW.KRIW.HW.W.0007.100428T0300Z-100428T1200Z/
WIND RIVER MOUNTAINS EAST-
800 PM MDT TUE APR 27 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

* SUMMARY AND TIMING...WIND SPEEDS WILL INCREASE DRAMATICALLY THIS
  EVENING AND WILL REACH HIGH WIND SPEEDS DURING THE
  NIGHT...THROUGH ABOUT 6 AM WEDNESDAY. 

* WIND...PERIODS OF SOUTHWEST WIND OF 45 TO 55 MPH WILL OCCUR WITH
  GUSTS OF 75 MPH OR HIGHER.

* IMPACTS...HIGH WIND SPEEDS ARE EXPECTED AT TIMES ON HIGHWAY 28
  FROM SOUTHEAST OF LANDER TO SOUTH PASS. THIS WILL CREATE
  HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
AR
2 follow-up statements
739 
WWUS75 KRIW 280859
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
259 AM MDT WED APR 28 2010

...HIGH WINDS WILL IMPACT PARTS OF CENTRAL WYOMING EARLY THIS MORNING...

.VERY STRONG MOUNTAIN TOP WINDS AND AN INCREASING SURFACE
PRESSURE GRADIENT WILL COMBINE TO PRODUCE HIGH WINDS BETWEEN
LANDER AND JEFFREY CITY THROUGH ABOUT SUNRISE THIS MORNING. STRONG
WIND SPEEDS WILL ALSO OCCUR ALONG THE EAST SLOPES OF THE WIND
RIVER MOUNTAINS...INCLUDING AROUND SOUTH PASS.

WYZ018-281200-
/O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
259 AM MDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY
  THIS MORNING. AREAS CLOSER TO THE MOUNTAINS WILL SEE THE HIGHEST
  WIND SPEEDS AND GUSTS. THE STRONG WIND SHOULD DECREASE BY 6 AM
  WEDNESDAY.

* WIND...PERIODS OF SOUTHWEST WIND OF 35 TO 45 MPH WITH GUSTS AT
  OR ABOVE 60 MPH ARE EXPECTED THROUGH ABOUT 6 AM.

* IMPACTS...TRAVELERS BETWEEN LANDER AND FORT WASHAKIE ALONG 
  HIGHWAY 287 WILL EXPERIENCE STRONG CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. SECURE LOOSE ITEMS
ON YOUR PROPERTY AS WELL.

&&

$$

WYZ019-281200-
/O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
259 AM MDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY
  THIS MORNING THROUGH ABOUT 6 AM.

* WIND...PERIODS OF SOUTHWEST WIND AT 35 TO 45 MPH WITH GUSTS OVER
  60 MPH ARE EXPECTED.

* IMPACTS...TRAVEL ALONG HIGHWAY 287 BETWEEN BEAVER RIM AND
  JEFFERY CITY AND HIGHWAY 135 BETWEEN BEAVER RIM AND SWEETWATER
  STATION WILL BE HAMPERED BY THE HIGH WINDS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ015-281200-
/O.CON.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/
WIND RIVER MOUNTAINS EAST-
259 AM MDT WED APR 28 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

* SUMMARY AND TIMING...STRONG SOUTHWEST WIND WILL CONTINUE EARLY
  THIS MORNING THROUGH ABOUT 6 AM.

* WIND...SOUTHWEST WIND OF 45 TO 55 MPH WILL OCCUR WITH GUSTS OF
  UP TO 75 MPH.

* IMPACTS...HIGH WIND SPEEDS ARE EXPECTED AT TIMES ON HIGHWAY 28 
  FROM SOUTHEAST OF LANDER TO SOUTH PASS. THIS WILL CREATE 
  HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SMITH
646 
WWUS75 KRIW 281218
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
618 AM MDT WED APR 28 2010


WYZ015-018-019-281330-
/O.EXP.KRIW.HW.W.0007.000000T0000Z-100428T1200Z/
WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITIES OF...LANDER...JEFFREY CITY
618 AM MDT WED APR 28 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED BELOW HIGH WIND THRESHOLDS THIS MORNING AS A
COLD FRONT WAS MOVING ACROSS THE AREA. THEREFORE THE HIGH WIND
WARNING HAS BEEN ALLOWED TO EXPIRE. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 27, 1:49 PM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 1:49 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
149 PM MDT TUE APR 27 2010

SHORT TERM...TONIGHT THROUGH FRIDAY
STRONG STORM SYSTEM COMING INTO THE PACNW ATTM WITH COLD FRONT
PUSHING ACROSS ERN OR AND WA. THIS SYSTEM WAS ANALYZED WITH -30C
AIR AT H5 BUT AS THE RIDGE BUILDS OVER THE ERN PACIFIC AND THE
STORM STRENGTHENS OVERNIGHT THE COLD CORE IS FORECAST BY THE GFS TO
DROP TO -32C. PRETTY IMPRESSIVE FOR LATE APRIL. THE APPROACHING
COLD FRONT SHOULD HAVE QUITE AN IMPACT AS THE THERMAL GRADIENT
SHOULD BE QUITE IMPRESSIVE. THE COMBINATION OF A 130KT JET STREAK
PASSING OVER AND SLIGHTLY TO THE SOUTH COMBINED WITH INCREASING QG
FRONTOGENESIS SHOULD PROVIDE FOR QUITE A BAROCLINIC BOUNDARY.
GENERALLY FOLLOWING THE GFS TODAY AND IT SHOWS AN IMPRESSIVE
FRONTAL BOUNDARY IMPACTING THE WEST THIS EVENING WITH A QUICK
QUARTER TO HALF AN INCH OF QPF. RAPIDLY INCREASING S TO SW WINDS
WITH THE APPROACH OF THE FRONT AND JET WILL PROVIDE FOR
STRENGTHENING WINDS AND A POTENTIAL HIGH WIND EVENT FOR THE LANDER
FOOTHILLS AND GREEN MTNS...RATTLESNAKE RANGE. EVEN EASTERN
SWEETWATER WILL HAVE TO BE WATCHED. THE CODY FOOTHILLS SIGNATURE
IS NOT AS STRONG AS YESTERDAY BUT WINDS MAY STILL BE BORDERLINE UP
THERE AND NEED TO BE WATCHED TONIGHT. OUT WEST...TEMPERATURES WILL
DROP RAPIDLY AFTER MIDNIGHT WITH RAIN CHANGING TO SNOW IN THE FAR
WEST VALLEYS BY MORNING. WINTER WEATHER ADVISORY WILL BE ISSUED
FOR THE NW MTNS STARTING AT 03Z AND AFTER 06Z FOR THE SWRN MTNS.
THE WRN VALLEYS WILL NEED TO BE WATCHED ANYTIME AFTER 09Z-10Z.
IT'S POSSIBLE WE'LL NEED ADVISORIES FOR THE JACKSON AND STAR
VALLEYS DURING THE DAY WEDNESDAY. AS THE FRONT PUSHES EAST OF THE
DIVIDE...A SWATH OF SHOWERS IS EXPECTED ALONG THE FRONT FOLLOWED
BY VEERING AND STRENGTHENING WINDS FOR THE CENTRAL BASINS. IT WILL
BE A RAW...WINDY DAY FOLLOWING THIS COLD FRONT WITH SHOWERS
DECREASING WITHIN A FEW HOURS AFTER FRONTAL PASSAGE. MOST AREAS
EAST OF THE DIVIDE SHOULD SEE AT LEAST A BRIEF PERIOD OF LIGHT
RAIN ...POSSIBLY MIXED WITH SNOW DURING ANY STRONG CONVECTIVE
SHOWERS. STRONG WEST WINDS WILL PREVAIL IN MANY AREAS DURING THE
DAY WEDNESDAY WITH THE RED DESERT BEING BORDERLINE HIGH WIND IN
SPOTS. IT LOOKS LIKE A COLD AND UNSETTLED REST OF THE SHORT TERM
PERIOD AS THE NRN LOW WHICH INITIALLY FORMS ON WEDNESDAY IS DRAWN
SWD AS MORE AND MORE ENERGY DIVES INTO THE BASE OF THE TROUGH OVER
THE NRN GREAT BASIN. THE ODDS OF PCPN WILL INCREASE AGAIN THURSDAY
INTO FRIDAY AS MOIST WRAPAROUND PCPN INCREASES AS THE LOW DROPS
SOUTH AND A SLY MOVG JET STREAK COMES INTO PLAY. HAVE BEGUN TO
INCREASE POPS DURING THIS PERIOD...ESPECIALLY ON FRIDAY. WINDS
WILL CONTINUE THROUGH THE PERIOD...ESPECIALLY IN THE N TO NW
FAVORED AREAS.

LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
BELOW NORMAL TEMPERATURES EXPECTED TO CONTINUE THROUGH THE WEEKEND
ALONG WITH A CHANCE FOR RAIN AND SNOW SHOWERS.   A GRADUAL RETURN TO
MORE SEASONABLE TEMPERATURES EXPECTED EARLY NEXT WEEK WITH CONTINUED
UNSETTLED WEATHER.

MEDIUM-RANGE MODELS BEGIN THE PERIOD IN GOOD AGREEMENT WITH COLD
UPPER TROUGH OVER AREA FRIDAY AND SATURDAY WITH H7 MOIST CYCLONIC NW
FLOW OVER AREA BRINGING CHANCES FOR RAIN AND SNOW SHOWERS MAINLY
ACROSS THE NORTHERN TWO-THIRDS OF WYOMING.  HIGHS BOTH DAYS EXPECTED
TO BE IN THE 40S TO NEAR 50.  DIFFERENCES BECOME MORE APPARENT
BETWEEN GFS AND ECMWF OVER THE WEEKEND ACROSS THE PACIFIC WITH GFS
PUSHING SHARP TROUGH ACROSS THE CENTRAL PACIFIC...AMPLIFYING
DOWNSTREAM RIDGE OVER EASTERN PACIFIC WHICH LEADS TO
REINFORCEMENT/RETROGRESSION OF TROUGH ACROSS INTERIOR U.S.  ECMWF
DEVELOPS FLATTER FLOW ACROSS THE PACIFIC...SPLITTING ENERGY OVER
EASTERN PACIFIC RIDGE...LEADING TO DEAMPLIFICATION AND PROGRESSION
OF DOWNSTREAM TROUGH.  FORECAST WEIGHTED TOWARD THE LATTER ECMWF
SOLUTION WITH A SOMEWHAT MILDER WESTERLY FLOW PREVAILING EARLY NEXT
WEEK...BUT GIVEN THE HIGH DEGREE OF UNCERTAINTY...POPS WEIGHTED
HEAVILY TOWARD CLIMATOLOGY SUNDAY AND ONWARD.

AVIATION...
ISOLATED SHOWERS AND THE ASSOCIATED MVFR CONDITIONS WILL MOVE INTO
FAR WESTERN WY THIS EVENING...WITH ISOLATED THUNDERSTORMS POSSIBLE
THROUGH APPROX 06Z WEDNESDAY. SHOWERS WILL INCREASE IN COVERAGE BY
02Z WED OVER FAR WESTERN WY WITH SCATTERED MVFR CONDITIONS OCCURRING
IN THE MOUNTAINS. VERY STRONG WEST AND SOUTHWEST WIND WILL IMPACT
THE ALL TERMINALS THROUGH THE DAY WEDNESDAY...ESPECIALLY
KLND...WHERE A HIGH WIND WATCH IS IN EFFECT. A STRONG SURFACE COLD
FRONT WILL MOVE FROM WEST TO EAST THROUGH THE REGION TONIGHT AND WED
MORNING. THE FRONT WILL SPREAD WIDESPREAD MVFR CONDITIONS IN RAIN
AND MOUNTAIN SNOW FROM WEST TO EAST FROM APPROXIMATELY 08Z-14Z
WEDNESDAY. SNOW LEVELS WILL FALL TO VALLEY FLOORS BTWN 10-12Z WED.
EAST IF THE DIVIDE...STRONG WEST WIND ALONG WITH ISOLATED
SHOWERS/MVFR CONDITIONS ARE EXPECTED AROUND SUNRISE WEDNESDAY AS THE
STRONG SFC FRONT PLOWS EAST OF THE DIVIDE. THE STRONG WEST WIND WILL
CONTINUE THROUGH THE DAY.

FIRE WEATHER...
A VIGOROUS STORM SYSTEM WILL SWEEP ACROSS THE AREA TONIGHT INTO
WEDNESDAY. A STRONG COLD FRONT WITH PUSH RAPIDLY ACROSS THE AREA
AND WILL BE ACCOMPANIED BY STRONG TO VERY STRONG WINDS IN MOST
AREAS. SNOW WILL DEVELOP IN THE WESTERN MOUNTAINS TONIGHT WITH
RAIN SHOWERS SWITCHING OVER TO SNOW BY MORNING IN THE WESTERN
VALLEYS. THE FRONTAL SYSTEM WILL ALSO PRODUCE SHOWERS AND ISOLATED
THUNDERSTORMS AS IT SWEEPS EAST OF THE DIVIDE ON WEDNESDAY. A
COLD...WINDY AND UNSETTLED PERIOD WILL PREVAIL THE REMAINDER OF
THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH LATE TONIGHT
WYZ018-019.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY WYZ014-015-024.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 3 PM MDT
WEDNESDAY WYZ001-012.

&&

SHORT TERM...SKRBAC
LONG TERM...AEM
AVIATION...CHURCH
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 27, 2:46 PM MDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT TUE APR 27 2010

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
246 PM MDT TUE APR 27 2010

...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAIN TONIGHT AND
WEDNESDAY...
...HIGH WIND WATCH FOR THE LANDER FOOTHILLS...GREEN MOUNTAINS AND
RATTLESNAKE RANGE LATER THIS EVENING THROUGH SUNRISE WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TONIGHT AND WEDNESDAY

VERY WINDY CONDITIONS...WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER
60 MPH...ARE POSSIBLE FROM SOUTH PASS AREA AND THE LANDER
FOOTHILLS...ACROSS THE GREEN AND RATTLESNAKE MOUNTAINS TONIGHT.
STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THIS AREA AND
OVER TO CASPER ON WEDNESDAY BUT NOT QUITE AS STRONG AS TONIGHT.

SNOW WILL DEVELOP QUICKLY IN THE WESTERN MOUNTAINS LATER THIS EVENING
AND CONTINUE DURING MUCH OF THE DAY WEDNESDAY. SNOWFALL AMOUNTS OF
5 TO 10 INCHES WILL OCCUR WITH LOCALLY HIGHER AMOUNTS IN THE TETONS.
THE SNOW WILL BE DRIVEN BY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

AN UNSETTLED WEATHER PATTERN WILL KEEP SNOW GOING IN THE MOUNTAINS
AT TIMES INTO THE UPCOMING WEEKEND WITH A CHANCE OF SNOW ACROSS THE
LOWER ELEVATIONS...ESPECIALLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.